Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Use medication vivactil, but is not available. Suggest alternative drug under generic name Protriptyline?

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2801 Questions
i use a medication called vivactil. that is the brand name. but the company named XXXXXXX stopped making it. are there other drug companies making the generic, which is called protriptyline, and who are they?. and do the generics have the same important basic ingredients as vivactil did? and what drug stores carry them? thank you.

Posted Thu, 10 Oct 2013 in Medicines and Side Effects
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:

Detailed Answer:
Welcome to XXXXXXX

Protryptilline is a TCA group medicine. The brand name Vivactil contained this drug only.

Generics are the medicines with same chemical constituent as the brand drug. Minor variation in mode of release or duration of action can be seen other wise they are same as brand drug.

If generic is accessible to you then you can go for it without worry. Just remember take the medicine in same dose as it was prescribed.

Thanks, if you have more doubts you can ask again.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor